Ask a doctor

Botox Allergies 5 Weeks Later?

Hello, I had Botox injected in my forehead and between eyes about 5 weeks ago. Now I developed rush on my forehead, all over body and my eyes are extremely swollen. Can this be allergic reaction to Botox?

Doctor Answers (11)

Botox Allergies 5 Weeks Later?

+1

Thank you for your question. I would recommend taking an antihistamine such as Claritin or Zyrtec in the morning and Benadryl at bedtime and see if that will help the swelling around the eyes and the rash. If these treatments help the symptoms, then you're not allergic to Botox. If it doesn't even after trying a prescription medication and the symptoms last as long as your Botox then you're probably allergic to Botox and the other neuromodulators. I hope this helps.


Bay Area Dermatologist
4.0 out of 5 stars 10 reviews

Botox Allergies 5 Weeks Later?

+1

 Allergies to Botox are extremely rare.  You might consider going to an allergist to be tested for an allergy.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Facial rash and Botox

+1

Allergies to Botox are rare and are usually associated with the other inactive ingredients in the solution. Allergic reactions will almost always occur between a few minutes later to no more than a few days later.  A rash showing up 5 weeks later is almost certainly not related.  

Matheson A. Harris, MD
Salt Lake City Oculoplastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

Botox and allergic reactions

+1

This doesn't sound like an "allergic reaction" - I would suggest you visit your primary care provider for an assessment. Botox reactions would typically be much sooner after treatment and are rare.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 139 reviews

Botox allergies 5 weeks later?

+1

The reaction you are experiencing is not likely a result of your Botox treatment. Although extremely rare, an allergic reaction to Botox would occur right after your treatment, not after 5 weeks. I would recommend following up with a board certified dermatologist, as they will be able to examine in person and help provide you with advice. I hope this helps, and I wish you the best of luck. 

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 32 reviews

I have a rash 5 weeks after I got Botox

+1

This is unrelated. While skin reactions are rare anyway, at 5 weeks out the timing doesn't work. The rash isn't from Botox. 

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Botox and a rash

+1

It is unlikely that your rash is caused by Botox.  Please consult a dermatologist for assessment.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Botox Allergy

+1

What you are describing is NOT from Botox.  Any symptoms that you are experiencing 5 weeks after injections are not an allergic reaction.  If you would have an allergy, which is extremely rare, you would have seen symptoms around the time of the injections.  The most common reactions after Botox are swelling (resolves after 30 minutes) and minor bruising (occurs in less than 1% of people).  

 

Good Luck

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 57 reviews

Overwhelmingly Not the Culprit

+1

Remember it's allergy season throughout the country...Certainly appears that an allergy is the best explanation...lots of possible reasons...pollens, cats, dogs, a new topical salve or treatment...massage oils,etc are good bets...or if you took a sulfa drug or a penicillin relative...that's another good choice...if it began on your face and spread then a recent cosmetic exposure, a new shampoo or conditioner or even a new nail treatment maybe the evildoer...rarely it's the start of an internal condition...but irrespective of the cause...see a doctor and get a salve, some appropriate pills and possibly a shot...and look forward to your next Botox treatment in another couple of months without trepidation...

Ken Landow, MD
Las Vegas Dermatologist
5.0 out of 5 stars 7 reviews

Allergy on face

+1

Dear patient, Botox gets absorbed by the nerve ending and muscle within a few days. It would be very unlikely that a rash 5 weeks later would be related to the Botox. I suggest that you find a local dermatologist for an evaluation. Yours.

A. David Rahimi, MD
Los Angeles Dermatologist
5.0 out of 5 stars 32 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.